Alert archive / Nebraska / Frost Advisories in 2015

Frost Advisory 4, NWS North Platte, NE

May 20, 20159 counties in Nebraska

NWS North Platte, NE issued this frost advisory at May 20, 2015, 1:46 PM MDT for 9 counties in Nebraska. It took effect at May 20, 2015, 11:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 20, 2015, 1:46 PM MDT (19:46 UTC)
In effect from
May 20, 2015, 11:00 PM MDT
Expired
May 21, 2015, 7:00 AM MDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Logan County, NE, McPherson County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 68 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WWUS73 KLBF 201946
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
246 PM CDT WED MAY 20 2015

...FROST LIKELY TONIGHT IN NORTHWEST AND WEST CENTRAL NEBRASKA...

.AN AREA OF CANADIAN HIGH PRESSURE AND CLEARING SKIES LATER THIS
EVENING AND OVERNIGHT WILL PROMOTE WELL BELOW NORMAL LOW
TEMPERATURES OVERNIGHT AND EARLY THURSDAY MORNING. THE COLDEST
READINGS WILL BE IN NORTHWEST AND WEST CENTRAL NEBRASKA WHERE
LOWS WILL BE AT OR JUST BELOW FREEZING.

NEZ004-005-022>025-035>037-094-211215-
/O.NEW.KLBF.FR.Y.0004.150521T0500Z-150521T1300Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CODY...MERRIMAN...KILGORE
246 PM CDT WED MAY 20 2015 /146 PM MDT WED MAY 20 2015/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT
TO 8 AM CDT /7 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 8 AM CDT /7 AM MDT/ THURSDAY. 

* TEMPERATURE: LOWS AT OR JUST BELOW FREEZING. ISOLATED SPOTS WITH
  REMNANT SNOW PACK MAY FALL INTO UPPER 20S.

* IMPACTS: SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED
  BY THE COLD TEMPERATURES IF LEFT UNCOVERED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MARTIN
1 follow-up statement
753 
WWUS73 KLBF 211255
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 AM CDT THU MAY 21 2015

...FROST THREAT COMING TO AN END ACROSS PORTIONS OF THE NEBRASKA
PANHANDLE AND WESTERN SANDHILLS...

.TEMPERATURES HAVE BEGUN TO RISE INTO THE MIDDLE 30S THIS
MORNING...ENDING THE THREAT FOR FROST ACROSS THE NEBRASKA
PANHANDLE AND PORTIONS OF NORTH CENTRAL NEBRASKA. HIGHS TODAY WILL
RISE INTO THE MIDDLE 60S OVER NORTH CENTRAL NEBRASKA AND THE
NEBRASKA PANHANDLE. AS OF 8 PM CDT...THE THREAT FOR FROST HAS
ENDED. 

NEZ004-005-022>025-035>037-094-211400-
/O.EXP.KLBF.FR.Y.0004.000000T0000Z-150521T1300Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CODY...MERRIMAN...KILGORE
755 AM CDT THU MAY 21 2015 /655 AM MDT THU MAY 21 2015/

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING. 

TEMPERATURES HAVE RISEN INTO THE MID 30S AND FROST NO LONGER IS A
THREAT.

$$

CLB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 20, 11:53 AM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 20, 11:53 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1253 PM CDT WED MAY 20 2015

.SYNOPSIS...
ISSUED AT 320 AM CDT WED MAY 20 2015

THE 07Z WATER VAPOR IMAGERY INDICATED A CLOSED LOW OVER WESTERN
NEBRASKA. THE BEST POTENTIAL VORTICITY IS LOCATED OVER THE SANDHILLS
WHICH PROVIDES SOME UPPER SUPPORT FOR AN INVERTED TROUGH ACROSS OVER
THE MISSOURI VALLEY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 320 AM CDT WED MAY 20 2015

AS THE INVERTED TROUGH MOVES OUT OF THE MISSOURI VALLEY...RAIN WILL
END IN NORTH CENTRAL NEBRASKA BY MIDDAY TO EARLY AFTERNOON.
CLOUDINESS WILL SCATTER OUT BY EARLY EVENING. AS A RESULT...NEARLY
CLEAR SKIES ARE LIKELY IN CENTRAL AND NORTH CENTRAL NEBRASKA AND AT
LEAST PATCHY FROST CAN BE EXPECTED POSSIBLY AS FAR WEST AS THE
NORTHEAST PANHANDLE. AT THIS TIME...IT DOES NOT APPEAR THAT IT WILL
BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY. THAT WILL NEED TO BE
REVISITED WITH THE DAYTIME ISSUANCE OF THE FORECAST PACKAGE. IN
SOUTHWEST NEBRASKA AND THE WESTERN SANDHILLS... CLOUDINESS WILL
INCREASE AGAIN...THUS KEEPING TEMPERATURES ABOVE FROST THRESHOLDS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 320 AM CDT WED MAY 20 2015

SURFACE HIGH PRESSURE WILL BE CENTERED IN THE FORECAST AREA
THURSDAY. CONDITIONS WILL BE QUITE PLEASANT COMPARED TO THE LAST
FEW DAYS...BUT HIGHS WILL STILL BE A BIT BELOW NORMAL FOR THIS
TIME OF YEAR. HIGHS WILL RANGE FROM NEAR 60 DEGREES IN THE
PANHANDLE TO THE UPPER 60S ACROSS NORTHEAST/EASTERN PORTIONS OF
NORTH CENTRAL NEBRASKA. SOME INCREASE IN MID LEVEL
MOISTURE/CLOUDINESS WILL OCCUR ACROSS WESTERN NEBRASKA...KEEPING
THOSE AREAS A FEW DEGREES COOLER.

THE NEXT IN THE SERIES OF LONG WAVE TROUGHS/CLOSED LOWS WILL BE
MOVING ONSHORE THE WEST COAST FRIDAY. A LEAD SHORTWAVE WILL BE
ROTATING NORTHEAST THROUGH THE AREA LATE THURSDAY NIGHT AND FRIDAY
AHEAD OF THIS FEATURE. RAIN IS SHOWN TO DEVELOP IN THE MODELS AS
ISENTROPIC LIFT AND MOISTURE TRANSPORT INCREASE LATE THURSDAY
NIGHT INTO FRIDAY. THE GFS AND ECMWF ARE THE MOST AGGRESSIVE WITH
THE ONSET OF RAIN ACROSS SOUTHWEST NEBRASKA FRIDAY MORNING...THEN
SPREADING NORTH AND EAST THROUGH THE DAY. THE NAM IS MUCH DRIER
DUE TO AN ABUNDANCE OF LOW LEVEL DRY AIR WHICH IS SLOW TO BE
DISLODGED. FOR THIS REASON WILL NOT INCREASE POPS ANY THIS
FORECAST CYCLE...AND IN FACT WILL TRIM THE NORTHEAST EDGE OF THE
RAIN BACK SOME TO THE SOUTHWEST FRIDAY MORNING. DID KEEP THE
MENTION OF THUNDER THROUGH THE DAY FRIDAY...BUT INSTABILITY IS
QUITE MEAGER AND ONLY ISOLATED THUNDERSTORMS ARE EXPECTED.

MOISTURE ADVECTION REALLY INCREASES FRIDAY NIGHT INTO
SATURDAY...AND AS LARGE SCALE LIFT FROM THE APPROACHING WEST COAST
TROUGH OVERSPREADS THE AREA...NUMEROUS SHOWERS AND THUNDERSTORMS
SHOULD RESULT. HARD TO PIN DOWN EXACTLY WHEN AND WHERE...AS REALLY
NOT A DEFINED SURFACE BOUNDARY IN THE AREA TO FOCUS CONVECTION ON.
THE MOST LIKELY SCENARIO FOR US WILL BE AN INCREASE IN NOCTURNAL
CONVECTION BOTH FRIDAY NIGHT AND SATURDAY NIGHT DRIVEN BY THE
SOUTHERLY LOW LEVEL JET. THE GFS DOES INDICATE A SURFACE TROUGH
MOVING EAST INTO WESTERN NEBRASKA SATURDAY AFTERNOON...WHICH COULD
BE A TRIGGER FOR STRONGER OR PERHAPS SEVERE STORMS. THE ECMWF
HOLDS THIS FEATURE MUCH FARTHER TO THE SOUTHWEST WELL OUT OF OUR
AREA. SO SEVERE SOMEWHAT IN QUESTION...WITH THE BIGGER THREAT AT
THIS POINT LIKELY TO BE IN THE FORM OF LOCALLY HEAVY RAIN.
SUNDAY...AGAIN MODELS DIFFER. GFS MORE AGGRESSIVE AND PUSH THE
AFOREMENTIONED SURFACE TROUGH EAST THROUGH THE AREA...BUT THE ECMWF
SLOWER AND HANGS THE SURFACE TROUGH THROUGH THE HEART OF THE
FORECAST AREA. AGAIN THIS LIKELY TO BE A FOCUS FOR STRONGER STORM
ACTIVITY. WILL CONTINUE TO MONITOR THE LATEST TRENDS IN THE MODELS
REGARDING ANY SEVERE POTENTIAL FOR THE UPCOMING HOLIDAY WEEKEND.

BY EARLY NEXT WEEK...THE FLOW ALOFT ATTEMPTS TO BECOME SOMEWHAT
MORE ZONAL COMPARED TO DAYS PAST. APPEARS AN EAST TO WEST STATIONARY
FRONT WILL BECOME ESTABLISHED...AND AS WAVES PASS WITHIN FLOW
ALOFT...MORE SHOWERS AND THUNDERSTORMS QUITE POSSIBLE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1248 PM CDT WED MAY 20 2015

MVFR CIGS WILL CONTINUE ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH LATE WEDNESDAY AFTERNOON. CIGS HAVE BEEN TRENDING
HIGHER OVER THE LAST SEVERAL HOURS AND SHOULD RISE INTO THE VFR
CATEGORY PAST 21Z. GRADUAL CLEARING WILL COMMENCE AFTER DARK
ACROSS NORTHERN NEBRASKA AND SPREAD SOUTH THROUGH THE OVERNIGHT.
STILL SOME UNCERTAINTY WITH HOW FAR SOUTH THE CLEARING WILL
ADVANCE...BUT VFR CIGS ARE EXPECTED WITH ANY CLOUD COVER OVERNIGHT
INTO THURSDAY MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...TAYLOR
AVIATION...MARTIN
Hazardous weather outlook, May 20, 3:29 AM MDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
429 AM CDT WED MAY 20 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-210930-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
429 AM CDT WED MAY 20 2015 /329 AM MDT WED MAY 20 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THE SOUTH PLATTE AND PLATTE RIVERS ARE FORECAST TO REMAIN NEAR OR
ABOVE FLOOD STAGE THROUGH THURSDAY.

MEASURABLE SNOW IS POSSIBLE IN THE NORTHEAST NEBRASKA PANHANDLE
AND IN THE WESTERN SANDHILLS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THOUGH ISOLATED THUNDERSTORMS EMBEDDED IN SHOWERS ARE EXPECTED
FRIDAY...THE CHANCES FOR THUNDERSTORMS WILL INCREASE THIS WEEKEND
AND INTO MEMORIAL DAY AS AN ACTIVE PATTERN CONTINUES. THE GREATER
CHANCES OF SEVERE THUNDERSTORMS ARE SATURDAY AFTERNOON AND EVENING
WITH THE DEVELOPMENT OF THE DRY LINE IN COLORADO AND SOUTHEAST
WYOMING AND A FRONT COMING OUT OF WYOMING AND SOUTH DAKOTA. THE
VERTICAL WIND PROFILE COULD BE FAVORABLE FOR LARGE HAIL AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

In the hours before

Local storm report, May 20, 7:57 AM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 AM MDT WED MAY 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     SNOW             30 S MERRIMAN           42.49N 101.70W
05/20/2015  E7.0 INCH        CHERRY             NE   PUBLIC

            SNOW DEPTH RANGED FROM 6 TO 8 INCHES ON THE GROUND.
            REPORT RELAYED VIA SOCIAL MEDIA.

&&

MOLDAN
Local storm report, May 20, 8:05 AM MDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 AM MDT WED MAY 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     SNOW             10 NE OSHKOSH           41.51N 102.21W
05/20/2015  M0.8 INCH        GARDEN             NE   CO-OP OBSERVER

            STORM TOAL PRECIPITATION OF 0.84 INCHES

&&

MOLDAN
Local storm report, May 20, 8:09 AM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 AM MDT WED MAY 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 AM     SNOW             MERRIMAN                42.92N 101.70W
05/20/2015  E2.0 INCH        CHERRY             NE   TRAINED SPOTTER

&&

MOLDAN
Local storm report, May 20, 9:27 AM MDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 AM CDT WED MAY 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             ARTHUR                  41.57N 101.69W
05/20/2015  M2.0 INCH        ARTHUR             NE   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION OF 0.80 INCHES.

0800 AM     SNOW             1 NE KILGORE            42.95N 100.94W
05/20/2015  M2.0 INCH        CHERRY             NE   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION OF 0.68 INCHES.

0800 AM     SNOW             LISCO                   41.50N 102.62W
05/20/2015  M1.0 INCH        GARDEN             NE   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION OF 0.96 INCHES.

0800 AM     SNOW             MULLEN                  42.04N 101.04W
05/20/2015  M1.0 INCH        HOOKER             NE   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION OF 0.58 INCHES.

&&

MOLDAN
Local storm report, May 20, 9:38 AM MDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 AM CDT WED MAY 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     SNOW             13 ENE TRYON            41.63N 100.71W
05/20/2015  E2.0 INCH        LOGAN              NE   PUBLIC

            STORM TOTAL PRECIPITATION OF 0.71 INCHES.

&&

MOLDAN
Local storm report, May 20, 10:47 AM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1147 AM CDT WED MAY 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             5 E GORDON              42.81N 102.11W
05/20/2015  E4.5 INCH        SHERIDAN           NE   COCORAHS

0800 AM     HEAVY SNOW       7 SSW RUSHVILLE         42.62N 102.52W
05/20/2015  M8.5 INCH        SHERIDAN           NE   COCORAHS

0800 AM     HEAVY SNOW       7 S GORDON              42.71N 102.20W
05/20/2015  M6.0 INCH        SHERIDAN           NE   COCORAHS

0800 AM     SNOW             NE CODY                 42.94N 101.25W
05/20/2015  E3.0 INCH        CHERRY             NE   COCORAHS

0800 AM     SNOW             2 SSE GRANT             40.82N 101.71W
05/20/2015  M0.5 INCH        PERKINS            NE   COCORAHS

0800 AM     SNOW             NNE GRANT               40.84N 101.73W
05/20/2015  M0.3 INCH        PERKINS            NE   COCORAHS

&&

MOLDAN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 10:19 AM MDTRiver Flood AdvisoryLBFLincoln36 hr

Nearby

Frost Advisories in Nebraska, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.